Alert archive / Maine / Gale Warnings in 2016
Gale Warning 15, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Feb 26, 2016, 1:00 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2016, 1:00 AM EST (06:00 UTC)
- Expired
- Feb 26, 2016, 4:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
673 WHUS71 KCAR 260600 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 100 AM EST FRI FEB 26 2016 ANZ050>052-260900- /O.EXP.KCAR.GL.W.0014.000000T0000Z-160226T0600Z/ /O.NEW.KCAR.GL.W.0015.160226T0600Z-160226T0900Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 100 AM EST FRI FEB 26 2016 ...GALE WARNING IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HEWITT
1 follow-up statement
421 WHUS71 KCAR 260904 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 404 AM EST FRI FEB 26 2016 ANZ050>052-261715- /O.EXP.KCAR.GL.W.0015.000000T0000Z-160226T0900Z/ /O.NEW.KCAR.SC.Y.0027.160226T0904Z-160227T0800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 404 AM EST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST SATURDAY. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HEWITT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 26, 12:59 AM EST, 1 minute earlier.
Area forecast discussion, Feb 26, 12:59 AM EST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1259 AM EST FRI FEB 26 2016 .SYNOPSIS... LOW PRESSURE WILL TRACK NORTH OF THE AREA OVERNIGHT WITH A COLD FRONT MOVING THROUGH THE AREA THIS EVENING. HIGH PRESSURE WILL CROSS THE REGION FRIDAY NIGHT. A WARM FRONT WILL CROSS THE REGION SATURDAY. && .NEAR TERM /THROUGH FRIDAY/... 1245 AM UPDATE: RAIN CHANGED TO SNOW ACROSS NORTHERN MAINE ALL THE WAY INTO PISCATAQUIS COUNTY AS CAA HITTING THE REGION AS COLD FRONT SLIDES ACROSS THE REGION. CAA WILL HIT THE CENTRAL AND DOWNEAST REGIONS IN THE NEXT FEW HRS W/RAIN BRIEFLY GOING TO SNOW. HIGHEST POPS ACROSS THE NORTHERN 1/2 OF THE CWA AND STAYED W/AROUND AN INCH OF ACCUMULATION. TEMPS HAVE DROPPED INTO THE UPPER 20S AND LOWER 30S ALREADY. ADJUSTED THE HRLY TEMPS/DEWPOINTS TO ACCOUNT FOR THIS. LATEST FORECAST MINS LOOK OK ATTM W/LOW TO MID 20S N AND W WHILE CENTRAL AND DOWNEAST SEE UPPER 20S TO AROUND 30. ALOT OF WATER ON THE ROAD AND COMBINATION OF SNOW AND COLD AIR WILL LEAD TO A FREEZE-UP. WILL ISSUE A SPECIAL WEATHER STATEMENT(SPS) TO HIGHLIGHT THE THREAT. SEE HYDROLOGY SECTION FOR FLOOD WATCH. ORGNL DISC: IT HAS BEEN A VERY MILD DAY TODAY WITH SEVERAL RECORD HIGHS BEING BROKEN, INCLUDING AT CARIBOU, HOULTON, AND MILLINOCKET. READINGS HAVE TOPPED OUT IN THE UPPER 40S TO MID 50S IN ALL BUT A FEW NORTHERN PROTECTED VALLEYS, AND WITH NEAR 100 RELATIVE HUMIDITY AND A SOUTH BREEZE, THE SNOW HAS BEEN DISAPPEARING IN A HURRY. THE MILD AIR OVER THE WET SNOW HAS LED TO OCCASIONAL DENSE FOG MAINLY IN NORTHERN MAINE, AND HAVE EXTENDED THE DENSE FOG ADVISORY A FEW MORE HOURS FOR ZONES 1 AND 2. EXPECT ANOTHER ROUND OF LIGHT TO MODERATE PRECIPITATION THIS EVENING INTO THE EARLY MORNING HOURS WITH AND BEHIND THE COLD FRONT AS IT MOVES IN FROM THE WEST. GENERALLY A QUARTER INCH OF PRECIPITATION OR A LITTLE LESS. PRECIP WILL FALL AS RAIN AT FIRST, BUT CHANGE TO SNOW LATE TONIGHT OVER THE NORTH WITH ABOUT AN INCH OF ACCUMULATION POSSIBLE. WITH TEMPS DROPPING BELOW FREEZING AND MANY ROADS NOT HAVING AN OPPORTUNITY TO DRY OUT, BLACK ICE IS A CONCERN AS TEMPS FALL BACK BELOW FREEZING OVER THE NORTH. A FEW SNOW SHOWERS SHOULD PERSIST TOMORROW MORNING, MAINLY IN THE NORTH. COOLER WITH TEMPS NEAR STEADY IN THE MID TO UPPER 20S NORTH AND MID 30S SOUTH. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... HIGH PRESSURE WILL CROSS THE REGION FRIDAY NIGHT WITH PARTLY CLOUDY/MOSTLY CLEAR SKIES NORTH AND MOSTLY CLEAR SKIES DOWNEAST. HIGH PRESSURE WILL THEN MOVE EAST SATURDAY...WITH A WARM FRONT CROSSING THE REGION LATER SATURDAY. CLOUD COVER WILL INCREASE ACROSS NORTHERN AREAS SATURDAY...WITH A CHANCE OF SNOW SHOWERS LATE ACROSS NORTHWEST AREAS. ACROSS DOWNEAST AREAS SATURDAY...EXPECT A MOSTLY SUNNY MORNING THEN A PARTLY SUNNY AFTERNOON. A COLD FRONT WILL BEGIN TO CROSS THE REGION SATURDAY NIGHT WITH MOSTLY CLOUDY SKIES ALONG WITH A CHANCE OF SNOW SHOWERS ACROSS NORTHERN AREAS...WITH INCREASING CLOUDS DOWNEAST. THE COLD FRONT WILL STALL SUNDAY...THOUGH EXACTLY WHERE THE FRONT STALLS IS STILL UNCERTAIN. TEMPERATURES...CLOUD COVER AND SNOW SHOWER CHANCES SUNDAY WILL BE DEPENDENT ON THE EVENTUAL LOCATION OF THE FRONT. TEMPERATURES SATURDAY ARE EXPECTED TO BE AT NEAR NORMAL LEVELS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A FRONTAL BOUNDARY DIVIDING COLD AIR TO THE NORTH FROM MILD AIR TO THE SOUTH WILL BE ACROSS OUR REGION SUNDAY EVENING AS LOW PRESSURE APPROACHES FROM THE GREAT LAKES. SNOW WILL SPREAD ACROSS NORTHERN AREAS AS THIS LOW APPROACHES WITH A MIX POSSIBLE IN CENTRAL AREAS AND LITTLE OR NO PRECIPITATION DOWNEAST. THE FORECAST CHALLENGE FOR EARLY MONDAY WILL BE IN DETERMINING WHERE THIS LOW TRACKS, AND THEREFORE WHERE THE RAIN SNOW LINE WILL BE. LATEST GUIDANCE SHOWS THE SYSTEM TRACKING ACROSS THE NORTH CENTRAL PART OF OUR AREA. THIS MAY ALLOW PRECIPITATION TO REMAIN ALL SNOW OVER FAR NORTHWESTERN AREAS WITH A WARMUP AND CHANGE TO RAIN ELSEWHERE AND JUST A FEW SHOWERS DOWNEAST. A TRACK A LITTLE FURTHER NORTH, HOWEVER, WOULD BRING A CHANGE TO RAIN EVERYWHERE. THE LOW WILL MOVE AWAY TO THE EAST MONDAY AFTERNOON AS A STRONG COLD FRONT PUSHES SOUTH THROUGH THE AREA. HIGH PRESSURE WILL BRING DRY WEATHER MONDAY NIGHT INTO EARLY TUESDAY. A STORM SYSTEM TRACKING TO OUR WEST WEDNESDAY INTO WEDNESDAY NIGHT MAY BRING SNOW OR MIXED PRECIPITATION, POSSIBLY CHANGING TO RAIN DEPENDING ON HOW FAR WEST THE SYSTEM TRACKS. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... NEAR TERM: IFR AND WORSE THROUGHOUT THE AREA THIS AFTERNOON. CONDITIONS SHOULD IMPROVE DRAMATICALLY LATE TONIGHT AS DRIER AIR MOVES IN. MOST AREAS EXCEPT PERHAPS FAR NORTHERN MAINE SHOULD BE VFR BY FRIDAY AFTERNOON. SHORT TERM: GENERALLY VFR CONDITIONS ARE EXPECTED ACROSS THE REGION FRIDAY NIGHT THROUGH MUCH OF SATURDAY...THOUGH MVFR CONDITIONS COULD BEGIN TO DEVELOP ACROSS NORTHERN AREAS LATER SATURDAY AFTERNOON. VFR/MVFR CONDITIONS ARE EXPECTED ACROSS THE REGION SATURDAY NIGHT THROUGH SUNDAY. IFR/LIFR CONDITIONS ARE EXPECTED ACROSS THE REGION MONDAY. OCCASIONAL MVFR CONDITIONS ARE POSSIBLE TUESDAY. && .MARINE... NEAR TERM: EXTENDED THE GALE WARNING THROUGH 4 AM AS WINDS STILL HITTING 35 KTS ESPECIALLY OVER THE OUTER WATERS. AN SCA WILL THEN BE NEEDED LATE TONIGHT INTO FRIDAY. SHORT TERM: SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON THE WATERS FRIDAY NIGHT THROUGH SUNDAY. LIGHT FREEZING SPRAY IS EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING. && .HYDROLOGY... THE FLOOD WATCH REMAINS IN PLACE. SNOW FALLING AS COLDER AIR MOVING INTO THE REGION. THIS WILL BEGIN TO SLOW THINGS UP OVERNIGHT INTO FRIDAY. RIVERS/STREAMS ARE HIGH W/SOME ICE MOVEMENT ESPECIALLY ON THE KINGSBURY STREAM IN PISCATAQUIS COUNTY. THREAT FOR MINOR FLOODING INCLUDING ICE JAM FLOODING IS POSSIBLE ON THE SAINT JOHN...AROOSTOOK...PISCATAQUIS AND ALLAGASH RIVERS ALONG WITH SMALLER STREAMS. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...FLOOD WATCH UNTIL NOON EST TODAY FOR MEZ001>006-010-031. MARINE...GALE WARNING UNTIL 4 AM EST EARLY THIS MORNING FOR ANZ050>052. && NEAR TERM...HEWITT
Hazardous weather outlook, Feb 25, 8:40 PM EST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 840 PM EST THU FEB 25 2016 MEZ001>006-010-031-270145- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS- 840 PM EST THU FEB 25 2016 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ011-015>017-029-030-032-270145- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- NORTHERN WASHINGTON- 840 PM EST THU FEB 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE AND INTERIOR DOWNEAST MAINE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-270145- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 840 PM EST THU FEB 25 2016 ...GALE WARNING IN EFFECT UNTIL 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VJN
In the hours before
Special weather statement, Feb 25, 8:01 PM EST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 801 PM EST THU FEB 25 2016 MEZ002-260415- NORTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL 801 PM EST THU FEB 25 2016 ...WATER PARTIALLY COVERING GARDINER CREEK ROAD THIS EVENING JUST SOUTHWEST OF WASHBURN... A REPORT FROM THE PUBLIC INDICATED THAT WATER FROM THE GARDINER CREEK HAS RISEN ENOUGH TO COVER A PORTION OF THE GARDINER CREEK ROAD TO A DEPTH OF SEVERAL INCHES JUST SOUTHWEST OF WASHBURN... REDUCING TRAFFIC TO ONE LANE. MOTORISTS USING THIS ROAD OVER THE NEXT FEW HOURS IN THE AREA OF THE WATER TOP OVER SHOULD SLOW DOWN AND BE PREPARED TO STOP TO ALLOW TRAFFIC FROM THE OPPOSITE DIRECTION EGRESS. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 4:04 AM EST | Small Craft Advisory | CAR | 58 hr | |
| Feb 26, 4:11 PM EST | Areal Flood Advisory | CAR | Piscataquis | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.